Singapore: NESP® (darbepoetin alfa) Injection Plastic Syringe – Update of package insert to include risk of severe cutaneous adverse reactions (English Only)
 
Health Sciences Authority (HSA) announces that Kyowa Hakko Kirin (Singapore) Pte Ltd would like to inform healthcare professionals that overseas cases of severe cutaneous adverse reactions (SCAR), including Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN), have been reported in patients treated with recombinant human erythropoietins (r-HuEPOs). These reactions are rare and more severe reactions have been observed with long-acting r-HuEPOs (darbepoetin alfa and methoxy polyethylene glycol-epoetin beta). Some of these cases were life-threatening or fatal. The Singapore package insert for NESP® has been updated to include the risk of SCAR, including SJS and TEN. Healthcare professionals are advised to educate patients on early signs and symptoms of SJS and TEN. Patients who develop these signs and symptoms should be instructed to discontinue NESP® and contact their doctor immediately. Switching to other r-HuEPOs is not recommended due to the association of SCAR as a rare class effect for all r-HuEPOs. 

Please refer to the following website in HSA for details: http://www.hsa.gov.sg/content/hsa/../nesp-darbepoetinalfainjectionplasticsyringeupdateofpackageinsert.html 

In Hong Kong, there are 7 registered pharmaceutical products containing darbepoetin alfa. All are prescription-only medicines named as Nesp Injection Plastic Syringes at different concentrations registered by Kyowa Hakko Kirin (Hong Kong) Co., Limited. So far, the Department of Health (DH) has not received any adverse drug reaction report on darbepoetin alfa. 

News related to risk of severe skin reactions on darbepoetin alfa was previously issued by Health Canada and was posted on the Drug Office website on 6 May 2017. News related to risk of severe skin reactions on all recombinant human erythropoietins was previously issued by Medicines and Healthcare products Regulatory Agency (MHRA) of the United Kingdom and Singapore HSA, and was posted on the Drug Office website on 10 January 2018 and 18 May 2018. Letters to inform local healthcare professionals on the risk were issued by the DH on 8 May 2017 and 10 January 2018. In December 2017, the Registration Committee of the Pharmacy and Poisons Board discussed the matter and decided that the labelling of darbepoetin alfa should include information on the risk of severe skin reactions. As previously reported, the announcements made by MHRA and HSA regarding reported risk on severe cutaneous adverse reactions treated with recombinant human erythropoietins will be discussed by the Registration Committee of the Pharmacy and Poisons Board. 

Ends/Thursday, June 7, 2018 
Issued at HKT 15:00 

 
Related Information:
Singapore: Risk of severe cutaneous adverse reactions with recombinant human ery... 上載於 2018-05-18
Recombinant human erythropoietins: very rare risk of severe cutaneous adverse re... 上載於 2018-01-10
The United Kingdom: Recombinant human erythropoietins: very rare risk of severe ... 上載於 2018-01-10
ARANESP (darbepoetin alfa) - Risk of severe skin reactions Stevens-Johnson Syndr... 上載於 2017-05-08

加拿大:ARANESP – 嚴重皮膚反應的風險:史蒂文斯-約翰遜綜合症及中毒性表皮壞死溶解 上載於 2017-05-06

轉載自衛生署藥物辦公室網頁http://www.drugoffice.gov.hk/